Alert archive / Nebraska / Winter Storm Warnings in 2016

Winter Storm Warning 6, NWS North Platte, NE

December 24, 2016Cherry County, Sheridan County, Nebraska

NWS North Platte, NE issued this winter storm warning at Dec 24, 2016, 3:00 AM MST for Cherry County, Sheridan County, Nebraska. It took effect at Dec 25, 2016, 2:00 AM MST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 24, 2016, 3:00 AM MST (10:00 UTC)
In effect from
Dec 25, 2016, 2:00 AM MST
Expired
Dec 26, 2016, 5:00 AM MST
In force
27 hr
Issued by
NWS North Platte, NE

Counties Cherry County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2016-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2016-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3111 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

213 
WWUS43 KLBF 241000
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 AM CST SAT DEC 24 2016

.A POWERFUL UPPER LEVEL LOW WILL SPREAD WINTRY
PRECIPITATION...SNOW AND BLOWING SNOW TO THE NORTHEASTERN NEBRASKA
AND FAR NORTHWESTERN SANDHILLS SUNDAY AFTERNOON INTO SUNDAY NIGHT.
A WINTRY MIX OF PRECIPITATION WILL DEVELOP SUNDAY MORNING WITH A
CHANGEOVER TO SNOW EXPECTED SUNDAY AFTERNOON INTO SUNDAY EVENING.
STRONG NORTHERLY WINDS WILL INCREASE SUNDAY AFTERNOON AND EVENING
WITH WIND GUSTS APPROACHING 45 MPH. 

NEZ004-094-250000-
/O.UPG.KLBF.WS.A.0006.161225T1200Z-161226T1200Z/
/O.NEW.KLBF.WS.W.0006.161225T1200Z-161226T1200Z/
SHERIDAN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...ELI...
MERRIMAN...KILGORE
400 AM CST SAT DEC 24 2016 /300 AM MST SAT DEC 24 2016/

...WINTER STORM WARNING IN EFFECT FROM 6 AM CST /5 AM MST/ SUNDAY
TO 6 AM CST /5 AM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/
SUNDAY TO 6 AM CST /5 AM MST/ MONDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT. 

* TIMING...SUNDAY MORNING THROUGH MONDAY MORNING. HEAVIEST SNOW 
  IS EXPECTED TO OCCUR BETWEEN NOON MST AND 6 PM MST SUNDAY. 

* SNOW ACCUMULATIONS...2 TO 4 INCHES ACROSS NORTHERN SHERIDAN AND
  NORTHWESTERN CHERRY COUNTY WITH LOCALLY HIGHER AMOUNTS ALONG THE
  PINE RIDGE IN FAR NORTHERN SHERIDAN COUNTY.

* WIND...NORTHWEST WINDS WILL GUST TO 45 MPH ACROSS CHERRY AND
  SHERIDAN COUNTIES. STRONGEST WINDS ARE EXPECTED BETWEEN SUNDAY
  AFTERNOON AND EARLY MONDAY MORNING.

* IMPACTS...SNOW COMBINED WITH INCREASING WINDS WILL CAUSE 
  BLOWING AND DRIFTING SNOW. BLOWING SNOW WILL CAUSE SIGNIFICANT 
  REDUCTIONS IN VISIBILITIES ON SUNDAY NIGHT MAKING TRAVEL 
  DIFFICULT. ALSO...THERE IS A CHANCE OF A WINTRY MIX WITH LIGHT 
  FREEZING RAIN AND SLEET THAT COULD CAUSE SLICK ROADWAYS SUNDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

CLB
4 follow-up statements
015 
WWUS43 KLBF 242133
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CST SAT DEC 24 2016

NEZ004-094-251145-
/O.EXT.KLBF.WS.W.0006.161225T0900Z-161226T1200Z/
SHERIDAN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...ELI...
MERRIMAN...KILGORE
333 PM CST SAT DEC 24 2016 /233 PM MST SAT DEC 24 2016/

...WINTER STORM WARNING NOW IN EFFECT FROM 3 AM CST /2 AM MST/
SUNDAY TO 6 AM CST /5 AM MST/ MONDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT FROM 3 AM CST /2 AM
MST/ SUNDAY TO 6 AM CST /5 AM MST/ MONDAY. 

* TIMING...EARLY SUNDAY MORNING THROUGH MONDAY MORNING. HEAVIEST
  SNOW IS EXPECTED TO OCCUR BETWEEN NOON MST AND 6 PM MST SUNDAY.

* SNOW ACCUMULATIONS...2 TO 4 INCHES ACROSS NORTHERN AND WESTERN
  SHERIDAN AND FAR NORTHWESTERN CHERRY COUNTY WITH LOCALLY HIGHER
  AMOUNTS ALONG THE PINE RIDGE IN FAR NORTHWESTERN SHERIDAN
  COUNTY. MINOR ICE ACCUMULATIONS POSSIBLE OVERNIGHT EARLY SUNDAY
  MORNING.

* WIND...NORTHWEST WINDS WILL GUST TO 55 MPH ACROSS CHERRY AND
  SHERIDAN COUNTIES. STRONGEST WINDS ARE EXPECTED BETWEEN SUNDAY
  AFTERNOON AND EARLY MONDAY MORNING.

* IMPACTS...SNOW COMBINED WITH INCREASING WINDS WILL CAUSE 
  BLOWING AND DRIFTING SNOW. BLOWING SNOW WILL CAUSE SIGNIFICANT 
  REDUCTIONS IN VISIBILITIES ON SUNDAY NIGHT MAKING TRAVEL 
  DIFFICULT. ALSO...THERE IS A CHANCE OF A WINTRY MIX WITH LIGHT 
  FREEZING RAIN AND SLEET THAT COULD CAUSE SLICK ROADWAYS SUNDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NEZ005-006-251145-
/O.NEW.KLBF.WW.Y.0010.161225T0900Z-161226T1200Z/
EASTERN CHERRY-KEYA PAHA-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW
333 PM CST SAT DEC 24 2016 /233 PM MST SAT DEC 24 2016/

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/
SUNDAY TO 6 AM CST /5 AM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 3 AM CST /2 AM MST/
SUNDAY TO 6 AM CST /5 AM MST/ MONDAY. 

* TIMING...EARLY SUNDAY MORNING THROUGH MONDAY MORNING. HEAVIEST
  ICE ACCUMULATIONS ARE EXPECTED TO OCCUR BETWEEN 4 AM CST AND 10
  AM CST SUNDAY MORNING...THEN CHANGE OVER TO RAIN. THE RAIN MAY
  THEN CHANGE OVER TO SNOW AFTER 4 PM CST ON SUNDAY.

* SNOW AND ICE ACCUMULATIONS...ICE ACCUMULATIONS OF UP TO A TENTH
  OF AN INCH BY 10 AM CST SUNDAY MORNING. SNOW ACCUMULATIONS LATE
  AFTERNOON SUNDAY THROUGH EARLY MONDAY WILL BE LIGHT.

* WIND...NORTHWEST WINDS WILL GUST TO 55 MPH ACROSS CHERRY AND
  KEYA PAHA COUNTIES. STRONGEST WINDS ARE EXPECTED BETWEEN SUNDAY
  AFTERNOON AND EARLY MONDAY MORNING.

* IMPACTS...A WINTRY MIX OF LIGHT FREEZING RAIN AND DRIZZLE COULD
  CAUSE SLICK ROADWAYS SUNDAY MORNING. IN ADDITION LIGHT SNOW MAY
  FALL SUNDAY AFTERNOON THROUGH EARLY MONDAY MORNING ACROSS
  NORTHERN PORTIONS OF THE COUNTIES. ANY SNOW THAT FALLS WILL
  COMBINE WITH THE STRONG WINDS TO SIGNIFICANTLY REDUCE
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.



&&

$$
288 
WWUS43 KLBF 250919
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
319 AM CST SUN DEC 25 2016

NEZ005-006-251030-
/O.CAN.KLBF.WW.Y.0010.000000T0000Z-161226T1200Z/
EASTERN CHERRY-KEYA PAHA-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW
319 AM CST SUN DEC 25 2016 /219 AM MST SUN DEC 25 2016/

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

TEMPERATURES HAVE WARMED INTO THE LOWER 30S THIS MORNING...SO THE
THREAT FOR LIGHT FREEZING PRECIPITATION HAS ENDED. LIGHT SNOW IS
POSSIBLE LATER THIS AFTERNOON AND ANY ACCUMULATIONS WILL AN INCH
OR LESS. 

$$

NEZ004-094-252330-
/O.CON.KLBF.WS.W.0006.000000T0000Z-161226T1200Z/
SHERIDAN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...ELI...
MERRIMAN...KILGORE
319 AM CST SUN DEC 25 2016 /219 AM MST SUN DEC 25 2016/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ MONDAY. 

* TIMING...THIS MORNING THROUGH MONDAY MORNING. HEAVIEST SNOW IS
  EXPECTED TO OCCUR BETWEEN NOON MST AND 9 PM MST SUNDAY.

* SNOW ACCUMULATIONS...1 TO 3 INCHES ACROSS NORTHERN AND WESTERN
  SHERIDAN AND FAR NORTHWESTERN CHERRY COUNTY WITH LOCALLY HIGHER
  AMOUNTS ALONG THE PINE RIDGE IN FAR NORTHWESTERN SHERIDAN
  COUNTY. 

* WIND...NORTHWEST WINDS WILL GUST 45 TO 55 MPH ACROSS WESTERN
  CHERRY AND SHERIDAN COUNTIES. STRONGEST WINDS ARE EXPECTED
  BETWEEN THIS AFTERNOON AND THIS EVENING.

* IMPACTS...SNOW COMBINED WITH INCREASING WINDS WILL CAUSE BLOWING
  AND DRIFTING SNOW. BLOWING SNOW WILL CAUSE SIGNIFICANT
  REDUCTIONS IN VISIBILITIES ON SUNDAY NIGHT MAKING TRAVEL
  DIFFICULT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

CLB
233 
WWUS43 KLBF 252322
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
522 PM CST SUN DEC 25 2016

NEZ004-094-261200-
/O.CON.KLBF.WS.W.0006.000000T0000Z-161226T1200Z/
SHERIDAN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...ELI...
MERRIMAN...KILGORE
522 PM CST SUN DEC 25 2016 /422 PM MST SUN DEC 25 2016/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ MONDAY. 

* TIMING...THROUGH MONDAY MORNING. THE HEAVIEST SNOW IS EXPECTED
  TO OCCUR BETWEEN NOW AND 9 PM MST SUNDAY.

* SNOW ACCUMULATIONS...1 TO 3 INCHES ACROSS NORTHERN AND WESTERN 
  SHERIDAN AND FAR NORTHWESTERN CHERRY COUNTY...WITH LOCALLY 
  HIGHER AMOUNTS ALONG THE PINE RIDGE IN FAR NORTHWESTERN 
  SHERIDAN COUNTY. 

* WIND...NORTHWEST WINDS WILL GUST 45 TO 55 MPH ACROSS WESTERN
  CHERRY AND SHERIDAN COUNTIES. STRONGEST WINDS ARE EXPECTED
  BETWEEN NOW AND THIS EVENING.

* IMPACTS...SNOW COMBINED WITH INCREASING WINDS WILL CAUSE BLOWING
  AND DRIFTING SNOW. BLOWING SNOW WILL CAUSE SIGNIFICANT
  REDUCTIONS IN VISIBILITIES TONIGHT MAKING TRAVEL DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

ET
777 
WWUS43 KLBF 261200
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
600 AM CST MON DEC 26 2016


NEZ004-094-261300-
/O.EXP.KLBF.WS.W.0006.000000T0000Z-161226T1200Z/
SHERIDAN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...ELI...
MERRIMAN...KILGORE
600 AM CST MON DEC 26 2016 /500 AM MST MON DEC 26 2016/

...WINTER STORM WARNING WILL EXPIRE AT 6 AM CST /5 AM MST/ EARLY
THIS MORNING...

HAZARDOUS WINTER WEATHER CONDITIONS ARE WINDING DOWN ACROSS THE
NORTHERN NEBRASKA PANHANDLE AND NORTHWESTERN SANDHILLS. THERE IS A
SMALL THREAT FOR VERY LIGHT SNOW THIS MORNING WITH LITTLE OR NO
ADDITIONAL ACCUMULATION EXPECTED. 

$$

CLB

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Dec 23, 10:27 PM MST, 4 hours 33 minutes earlier.

Area forecast discussion, Dec 23, 10:27 PM MST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1127 PM CST Fri Dec 23 2016

.SHORT TERM...(This evening through Saturday)
Issued at 331 PM CST Fri Dec 23 2016

PV anomaly responsible for the mixed precipitation this morning has
progressed east of the cwa, leaving an area of shortwave ridging to
follow.  The ridge axis will bisect the CWA north to south around
06z overnight but rapidly breakdown east of the cwa by 18z Saturday
as a deep trough digs into the Desert Southwest.  The high pressure
aloft overnight will provide for mostly clear skies and noticeably
cooler temperatures as favorable radiational conditions are
expected.  The low temperature forecast overnight is a product of bc
data with the previous forecast which supports teens for overnight
lows.  Lower 20s are forecast for far southwest Nebraska.  Southerly
flow at the surface and southwest flow aloft Saturday will provide
for a another day of above average temperatures.  The latest
guidance indicates mid to upper 40s for much of the Central
Sandhills and points south...with lower 40s to the north.  A greater
southeasterly fetch with increased cloud cover will keep highs on
Saturday in the 30s for far north central Nebraska.  The southerly
fetch will allow for rapid saturation of the lower troposphere late
afternoon Saturday.  While not currently indicated by the near term
solutions until after 00z Sunday, some stratus and/or fog may be
possible late in the day.

.LONG TERM...(Saturday night through Friday)
Issued at 331 PM CST Fri Dec 23 2016

Saturday night through Friday...several new developments in the
models with the powerhouse storm moving in Sunday.

One is there is enough confidence in the SREF and NAM visibility
product to include fog in the forecast late Saturday night and
Sunday morning.

The NAM elevated instability at 750mb has become widespread
suggesting isolated to perhaps scattered thunderstorm coverage
Sunday ahead of the cold front. Note that SPC has latched on to the
triple point traversing Swrn Neb and Ncntl Neb Sunday. Low topped
super cell storms are indicated in the NAM model soundings at North
Platte and the downscaled NAM reflectivity product suggested deep
convection over much of the forecast area ultimately lifting
northeast with the approach of the cold front.

The models show warm air advection stronger than previously forecast
which now produces highs in the 50s Sunday ahead of the cold front.

The pressure gradient is 60mb between the 984 mb sfc low across SD
and the 1044 arctic high across Canada. This produces h850mb winds
of 65kt ahead in the warm sector with 50-70kt behind the front at
h750-700mb. The wind forecast is conservative with 30 to 35 mph west
winds behind the front Sunday night. The 500m AGL winds mixed to the
sfc are closer to 40 mph. Gusts to 55 mph should develop along
highway 20.

There is the potential for high winds farther south but this would
occur Sunday night well removed from the PV1.5 anomaly across the
Dakotas. The model consensus continues to show the storm moving
northeast at 30 mph from Northeast Colorado to Minnesota. This is
very fast which insures rapidly changing weather conditions but does
not favor a high wind event.

Sfc dew points should rise well into the 40s ahead of the front also
and then fall into the teens and single digits behind the front.
This is an arctic front colliding with gulf air. Precipitable water
in the NAM and GFS rise to 0.75-1.00 inches which is record for this
time of year.

The QPF forecast is a bit wetter but the rain snow line is now
competing with snowfall accumulations across Sheridan County. This
moves the freezing rain or freezing drizzle expectation farther
north and west into Sheridan County also for a longer period of
time. Sleet is the forecast also. The forecast is for up to 4 inches
of snow near Pine Ridge. Overall the model are trending farther
north and west with the track of the h700mb low but the NAM and ECM
still favor the Sheridan-Western Cherry county area for significant
snow.

WPC has shifted the 6 inch snow fall total north to near Rapid City
which is a reflection of the northward trending 12z GFS. The GFS
based gridded mos is way north while the ECM and NAM guidance
data sets favor winter storm conditions across Sheridan County.

The is no change in the forecast Monday through Friday. Temperatures
warm Tuesday and Wednesday followed by a strong Pacific cold front
Thursday. The upper level flow continues to be very progressive
favoring rapidly moving weather systems.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1127 PM CST Fri Dec 23 2016

VFR conditions are expected through most of the fcst period,
however changes begin in the last 6 hours of the fcst for KLBF.

Short wave ridging is already sliding eastward and some weak
pressure falls are already noted further west under advancing mid
level clouds in ern WY into wrn SD. As pressures continue to fall
out west, winds will become southeasterly during the day
Saturday. Moisture will start to return to the High Plains and
southerly winds just off the sfc will increase especially by Sat
eve. In fact, assuming low levels remain decoupled, LLWS will
become an issue and have therefore included that in the latter
portion of the forecast. In addition, low clouds will become more
widespread near the end of the fcst period in the vcnty of KLBF
and have started the trend of adding that. VSBY will also become
reduced with the potential for ZL- or FDZL- starting most likely
just after the fcst period, however confidence is low at this
point for timing and sfc temp.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Sunday morning through late Sunday night
for NEZ004-094.

&&

SHORT TERM...Jacobs
LONG TERM...CDC
AVIATION...Stoppkotte
Hazardous weather outlook, Dec 23, 2:39 PM MST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CST FRI DEC 23 2016
...CORRECTION DUE TO TYPE...

NEZ004>010-022>029-035>038-056>059-069>071-094-242145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
339 PM CST FRI DEC 23 2016 /239 PM MST FRI DEC 23 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MODERATE SNOW IS POSSIBLE SUNDAY THROUGH LATE SUNDAY NIGHT ACROSS
NORTHWEST NEBRASKA. SEVERAL INCHES OF SNOW MAY ACCUMULATE NORTH OF
HIGHWAY 20 ACROSS SHERIDAN AND WESTERN CHERRY COUNTIES. ELSEWHERE IN
NORTH CENTRAL NEBRASKA...ONLY LIGHT SNOW ACCUMULATIONS ARE
EXPECTED...GENERALLY AN INCH OR LESS. ALSO...THERE IS A POSSIBILITY
OF PRECIPITATION STARTING OFF AS A WINTRY MIX SUNDAY MORNING WITH
LIGHT FREEZING RAIN AND SLEET POSSIBLE ACROSS NORTHERN NEBRASKA.
STRONG NORTHWEST WINDS ALSO LOOK LIKELY LATE CHRISTMAS DAY INTO
MONDAY MORNING...WITH WIND GUSTS IN EXCESS OF 35 TO 50 MPH NORTH OF
INTERSTATE 80. THE STRONGEST GUSTS ARE EXPECTED ACROSS THE
SANDHILLS...THE EASTERN NEBRASKA PANHANDLE...AND NORTH CENTRAL
NEBRASKA. THESE WINDS COULD COMBINE WITH FALLING OR NEWLY FALLEN
SNOW AND RESULT IN BLOWING SNOW.

IN ADDITION...ISOLATED THUNDERSTORMS WILL BE POSSIBLE CHRISTMAS
DAY...MAINLY ALONG AND EAST OF A LINE FROM CHAPPELL TO HYANNIS TO
CODY. THERE IS A SLIGHT CHANCE FOR STRONG OR SEVERE THUNDERSTORMS
WITH STRONG WIND GUSTS THE PRIMARY THREAT ALONG AND SOUTHEAST OF A
NORTH PLATTE TO THEDFORD TO CHAMBERS LINE.

ALL INTERESTS SHOULD CONTINUE TO MONITOR THIS CHRISTMAS DAY
STORM. STAY TUNED FOR FURTHER UPDATES THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 2:33 PM MSTWinter Weather AdvisoryLBFCherry, Keya Paha12 hr

Nearby

Winter Storm Warnings in Nebraska, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.